MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 42MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 42MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-42-00
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Granuloma (1876); Unspecified Infection (1930); Medical device site infection (4845)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6) 300-01-10 - equinoxe humeral stem primary press fit 10mm, (b)(6) 315-35-00 - glnd kwire, (b)(6) 320-06-42 - glenosphere 42mm, (b)(6) 320-10-00 - equinoxe reverse tray adapter plate tray +0, (b)(6) 320-15-05 - eq rev locking screw, (b)(6) 320-15-08 - sup/post aug plate, r rs glenoid baseplate, (b)(6) 320-20-00 - eq reverse torque defining screw kit, (b)(6) 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm, (b)(6) 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm, (b)(6) 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6) 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6) 321-20-00 - equinoxe reverse shoulder drill kit.
 
Event or Problem Description
It was reported that a 74 yo female patient, initial right shoulder implanted in (b)(6) 2021, underwent a revision procedure in (b)(6) 2024, approximately 3 years 5 months post the initial procedure.The patient's right shoulder was very tender and had a small area of granulation at the bottom of the womb, consistent with infection, possibly due to polyethene wear.All implants were removed due to infection.An antibiotic spacer was placed.The 42 +0 humeral liner that was implanted was affected by the recall, the poly did appear to have some wear, but is not certain that was the cause of the infection.The patient had a fall on the right shoulder in 2023, but it appeared fine.Cultures were sent and the pathology well be provided to the surgeon.There were no device breakages or surgical delays during the procedure.X-rays were provided.The explanted devices are available for return.Device images were provided.No further information.
 
Additional Manufacturer Narrative
The revision reported may have been due to infection as reported.An additional reason for the reported revision may have been prosthesis wear of the humeral liner.However, the reported infection could not be confirmed from the information provided.Additionally, potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information were not provided.H6: corrected health effect and investigation clinical codes.

Brand Name
145-DEG PE 42MM HUM LINER +0
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainseville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
MDR Report Key21034491
Report Number1038671-2024-05046
Device Sequence Number15754923
Product Code KWT
UDI-Device Identifier10885862086693
UDI-Public10885862086693
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue Number320-42-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale